MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM; SPINE PEDICLE SCREW

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM; SPINE PEDICLE SCREW
Catalog Number 03.52.323
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 17 june 2024: lot 2121450: (b)(4) items manufactured and released on 06-apr-2021.Expiration date: 2026-mar-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Myspine case analysis: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.
 
Event or Problem Description
Primary surgery was performed at l4-l5.About 2 years and 9 months after the primary surgery, the surgeon wanted to extend the construct in l3.During surgery, the surgeon discovered that the head of the pedicle screw broke at the right side of l4.The surgeon removed the broken screw and replaced it with a larger pedicle screw (7mm x 40mm).The issue caused 15 minutes delay.Xrays are not available.No traumatic event occurred.Primary surgery perfomed with myspine technology case code: (b)(4).
 
Additional Manufacturer Narrative
On 23 july 2024 returned the implant.Visual inspection performed by r&d project manager: the screw broke under the head, due to material fatigue.This may be generated by missing or delayed fusion that stressed the construct for a long period of time.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Common Device Name
SPINE PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key19701565
Report Number3005180920-2024-00498
Device Sequence Number7674178
Product Code NKB
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Catalogue Number03.52.323
Device Lot Number2121450
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian